Parkinson's Movement
13,766 members12,303 posts

Worse before better

Does anyone find that when they take Sinemet that they worse e.g. My cramp/dystonia gets worse before it gets better and if I try to have a 50 between doses if I feel I am going off if I don't time it exactly right I go off anyway and have to wait for the next round of drugs which take an hour to kick in.. if I know I have to be on I have to make sure I take extra ones before u feel I need them. I know no one with this problem. Every one I know takes an odd extra 50 in the day but their transition is quite smooth and they hardly dip at all.

14 Replies
oldestnewest

Good morning

What, how much and when do you take your meds.

Reply

I take 100cr and 50 regular Sinemet together every 3 hours and if I feel I'm going off which is always as I'm only on for hour I can take another 50, 3 times a day.

I just think I don't suit Sinemet as I hardly have hardly any on time and it makes me so sleepy

Reply

i don't understand

My sinemate is 25/100 or 50/200 or 10/100

Could you put in these terms.

1 like
Reply

Sorry bailey I mean 25/100cr and 12.5/50

Reply

If you are not already taking one, you should consider adding an MAO-B inhibitor such as Azilect or seligiline. Hopefully this would reduce your need for Sinemet.

Reply

Took that it made no difference

Reply

Connie I know exactly what you are saying. It was like a roller coaster ride for me and It took me years to really get on top of it. It is possible you are getting too much levadopa altogether or at certain times.

For example, long acting sinimet is said to last about 6 hrs so what effect does it have being taken 3 hrly and is there a cumulative effect. You will be at the peak of the long acting at 3 hrs when suddenly your body gets another hit of short acting dopamine plus more long acting and so it goes on through the day. It may be recovering from that hit when an extra dose is added because the last hadnt workd and that again pushes the dopamine levels up high. That is just a possible scenario. It is one of the reasons some doctors dont like using long acting levadopa.

I finally got settled on 3 x 200/50 CR a day with a Compt inhibitor and a short acting c/l 50/12.5 with each dose to carry me until the CR kicked in. I also take an agonist and found Mirapex good for comtrolling tremor and Amantadine x2 day.

From experience I have found that overdose symptoms can mimic under dosing.

Best of luck working with your neuro on this.

1 like
Reply

You may want to consider adding a dopamine agonist and/or amantadine.

Reply

Amantadine has been suggested but I thought thats to control dyskinisea which i rarely get

1 like
Reply

According to my MDS and my first neurologist it can help smooth out your movements and it may have neuro protective properties. Aside from dyskenisa, it helps me with the rigidity and spasticity I get when my dose has worn off and my next dose hasn't quite kicked in. I asked her once why I can't seem to function now with our it, whereas in the beginning of my relationship with PD i felt like I could take it or leave it. She expressed that most PD drugs seem to impact chemical interactions differently depending on the stages of disease progression. I'm sure there's a more eloquent and scientific explanation!

For me, I dislike feeling poorly. I really don't like being unable to move or function. If there is something available that may help, I'll give it a chance.

Reply

Hi Connie... I have the same sinemet vs. dystonia issues. It's unclear to me how much sinemet you are taking daily? Does 50 mean you're taking 1/2 a tab between doses. We all know how quirky PD is. So the meds I take may not help you. To help control my tremors and dystonia I take Rytary to prevent the off period and sinemet only when needed. I just started this new formula to prevent the off time, dystonia and the dyskinesia. It's working! It's important to discuss any medicine changes with your doctor. One last question, how long have you had PD?

Reply

Hello Ton

You are aware that Rytary and Sinenet are the same Med (carbidopa / levodopa) but Rytary is just a controlled release formula. Rytary worked great for me for a few weeks and then the side effects started. I would be good for about 3 hours and then i would feel a cold chill come my back and within 5 minutes i was completely frozen hardly able to move. One night I awoke and could not speak only gibberish cane out. No more Rytary for me and the side effects stopped.

Reply

Wow Thank you for sharing. What are you taking now?

Reply

You can't get rytary uk. I had it 5 years. 50 is 50mg Sinemet tablet

Reply

You may also like...